Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 73, NWS Chicago, IL

September 21, 2021

NWS Chicago, IL issued this small craft advisory at Sep 21, 2021, 3:44 AM CDT. It took effect at Sep 21, 2021, 3:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 3:44 AM CDT (08:44 UTC)
In effect from
Sep 21, 2021, 3:00 PM CDT
Expired
Sep 22, 2021, 12:00 AM CDT
In force
9 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

829 
WHUS73 KLOT 210844
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
344 AM CDT Tue Sep 21 2021

LMZ740>742-211645-
/O.CAN.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/
/O.NEW.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/
/O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
344 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds to 25 to 30 kt
  with significant waves up to 6 to 9 ft and occasional waves up 
  to 11 ft. For the Gale Watch, north gales to 35 to 40 kt with 
  significant waves up to 10 to 14 ft and occasional waves up to 
  18 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM CDT Wednesday. For the Gale Watch, from late tonight 
  through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ743>745-211645-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
/O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
344 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, winds shifting to north to
  25 to 30 kt with significant waves up to 7 to 10 ft and
  occasional waves up to 13 ft. For the Gale Watch, northeast to
  north gales to 35 to 40 kt with significant waves up to 12 to 
  16 ft and occasional waves up to 21 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. 
  For the Gale Watch, from late tonight through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

RC
3 follow-up statements
761 
WHUS73 KLOT 211513 AAA
MWWLOT

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Chicago IL
1013 AM CDT Tue Sep 21 2021

LMZ743>745-212315-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
/O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1013 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with
  significant waves up to 7 to 10 ft and occasional waves up to 
  13 ft. For the Gale Watch, northeast to north gales to 35 to 40 
  kt with significant waves up to 12 to 16 ft and occasional waves
  up to 21 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. 
  For the Gale Watch, from late tonight through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740>742-212315-
/O.CON.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/
/O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1013 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM CDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Small Craft Advisory, north to northwest winds 
  to 25 to 30 kt with significant waves up to 6 to 9 ft and 
  occasional waves up to 11 ft. For the Gale Watch, north gales to
  35 to 40 kt with significant waves up to 10 to 14 ft and 
  occasional waves up to 18 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM CDT Wednesday. For the Gale Watch, from late tonight 
  through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

Carlaw
615 
WHUS73 KLOT 212006
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
306 PM CDT Tue Sep 21 2021

LMZ743>745-220500-
/O.EXT.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/
/O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
/O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
306 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with
  significant waves up to 16 ft, occasionally to 21 ft. A few
  storm force gusts to 50 kt are possible Wednesday afternoon and
  evening. For the Small Craft Advisory, north winds 25 to 30 kt 
  and significant waves to 8 ft, occasionally to 10 ft. 

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-220500-
/O.EXT.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/
/O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
/O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
306 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with
  significant waves up to 14 ft, occasionally to 18 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon and 
  evening. For the Small Craft Advisory, north winds 25 to 30 kt 
  and significant waves to 8 ft, occasionally to 10 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Carlaw
613 
WHUS73 KLOT 220224
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
924 PM CDT Tue Sep 21 2021

LMZ743>745-221030-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/
/O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
924 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with 
  significant waves up to 16 ft, occasionally to 21 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon 
  and evening. For the Small Craft Advisory, north winds 25 to 
  30 kt and significant waves to 8 ft, occasionally to 10 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-221030-
/O.CON.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/
/O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
924 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with 
  significant waves up to 14 ft, occasionally to 18 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon 
  and evening. For the Small Craft Advisory, north winds 25 to 
  30 kt and significant waves to 8 ft, occasionally to 10 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 3:25 AM CDT, 19 minutes earlier.

Area forecast discussion, Sep 21, 3:25 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
325 AM CDT Tue Sep 21 2021

.SHORT TERM...
325 AM CDT

Through Wednesday night...

Complex forecast in the short term with a number of forecast
issues to consider, including synoptic/mesoscale precip associated
with the trough, lake effect showers, strong winds, and lakeshore
flooding.

System rain...

Amplifying upper trough continues to move steadily eastward early
this morning, though water vapor imagery shows a strong north-
south oriented jet streak on the diving down the western flanks of
the trough. Guidance is in good agreement that this jet will cause
trough to continue to dig south, eventually taking on a more
neutral then negatively tilted orientation over the next 48
hours, while likely closing off a mid-upper level circulation. Mid
level flow will back in response to the reorientation of the
trough axis, with the backing mid level flow resulting in
strengthening frontogenetic zone. The end result will likely be
rain redeveloping and spreading back west into northwest IN and
perhaps far eastern IL today into tonight. Will likely be a fairly
sharp cutoff to the rain on the western flanks, but given the
wide range in model solutions in how far west the rain will get,
had to keep a fairly baggy pop gradient that will likely need to
be tightened up in later updates.

Lake effect...

The lake will likely complicate the rain forecast tonight into
Wednesday as guidance continues to trend toward a better
thermodynamic set-up for lake effect rain showers vs model runs
from couple days. There is still spread in models with respect to
inversion heights, but even if the shallower inversion heights in
the 5-7kft range were to verify, it would be sufficiently deep for
lake effect showers to develop. Some of the more aggressive
guidance has inversion heights rising to around 10kft which would
be plenty deep for more robust lake effect showers. Does appear
that later tonight into Wednesday morning will be most favorable
lake effect time frame, with likely at least some diurnal decrease
in coverage/intensity of the lake effect Wednesday afternoon and
evening.

Still spread in the models regarding the track/depth of the
secondary surface low progged to develop, which will dictate what
areas are impacted by the lake effect. Fairly coherent signal that
there will be a window with enough of an easterly component to the
mean low level flow to send showers into northeast IL tonight into
Wednesday morning. With time, winds will veer with the fetch
likely to take any lake effect showers eastward into northwest IN
Wednesday afternoon and evening. By later Wednesday night into
Thursday, lake effect looks to be largely east of our CWA.

Wind and lakeshore flooding...

High pressure over the plains is forecast to slow move eastward
while sfc cyclone develops and then deepens as it tracks north
from the Ohio Valley into eastern Great Lakes by Wednesday night
into Thursday. The result will likely be an extended duration of
breezy northerly winds over land, but strong instability over the
lake should result in very efficient mixing and what looks to be
a long duration northerly gale event starting late tonight and
continuing into at least Wednesday night. Will likely see winds
gusting to around 40 mph along the Cook County and northwest
Indiana Lake Michigan shore very late tonight and especially
Wednesday afternoon through Wednesday evening.

These strong winds will drive wave heights up to 10-14 ft along
the IL shore and 12-16 ft along the IN shore Wednesday into
Wednesday night. While lake levels are down about a foot from this
time last year, they are still well above normal and given the
long duration nature of this event should see a notable "storm
surge" rise in lake levels along the southern shores of the lake.
Have high confidence in at least lakeshore flood advisory type
impacts, and can't rule out the need for an upgrade to a lakeshore
flood warning, particularly for the northwest IN shore. Given
forecast orientation of the winds/waves and shape of the Lake
County IL shoreline, confidence in lakeshore flooding there is
lower and plan to hold off on including them in the advisory and
will let day shift reassess.

- Izzi

&&

.LONG TERM...
325 AM CDT

Thursday through Monday...

System still looks likely to quickly exit the region Thursday
night into Friday with another trough fast on its heels. Gusty
southwest winds and warm air advection Friday should cause a
quick rebound in temps well into the 70s if not near 80. Cold
front associated with the next trough will move across the CWA
Friday night. Despite the limited moisture for this front to work
with, fairly strong forcing with the digging trough certainly
justifies at least some lower end chance pops for showers Friday
night. Seasonable temperatures and dry conditions expected over
the weekend with another warm up looking likely heading into early
next week.

- Izzi

&&

.AVIATION...
For the 06Z TAFs...
1245 AM CDT

The concerns for the Chicago area TAF sites include:
* SHRA/TS in next few hours with a gusty westerly wind shift on
  leading edge
* Wind shift to northwest with true cold front and then gusty
  north-northeast later today
* Lower MVFR CIGs through mid day, and likely beyond at GYY
* -RA/-SHRA near GYY today then lake enhanced -SHRA near the lake
  this evening/tonight

Weakening line of convection will produce a gusty westerly wind
shift (25-30 kt) when it arrives by the top of the hour at ORD and
a bit after at MDW and GYY. While lightning has been on a
diminishing trend, maintained VCTS and TEMPO TS for the worst
conditions (2-4SM VSBY along with wind shift). The true cold front
lags the area of convection, so winds will likely go back to
southwest at the Chicago metro sites before the shift to northwest
early this morning. Light rain or showers may fill back in behind
the front over eastern IL and northwest IN today, with VCSH
mention at GYY for now due to uncertainty. Lower MVFR CIGs are
expected at all sites this morning, and probably lingering into or
through the afternoon at GYY due to proximity with the lake.

Winds will further shift to northerly this afternoon and then
likely north-northeasterly at ORD and MDW toward evening, with
gusts in 15-25 kt range, strongest later today and tonight near
the lake. Additional lake enhanced SHRA could affect ORD, MDW, and
GYY at times this evening through tonight and possibly even as
far west as DPA. Coverage is uncertain enough to support continued
VCSH mention, with possible TEMPO inclusion needed as trends emerge.

Castro

&&

.MARINE...
301 AM CDT

A long duration northerly gale event will likely kick off the
fall season. With much better agreement in the overnight guidance,
confidence is high enough to hoist a gale watch starting 3 AM
Wednesday and continuing through early Thursday. Peak forecast
gale force speeds/gusts of 40 kt are expected to occur Wednesday
afternoon and evening. Long fetch of northerly gales will result
in very large waves that will slowly subside on Thursday.

In the wake of this morning's cold front passage, winds will shift
to northwest and then northerly. Waves will ramp up quickest along
the Indiana nearshore today due to the initial northwesterly
direction. After direction shifts to northerly, waves will then
quickly build along the Illinois nearshore as well this afternoon.
Low pressure will develop over Ohio and strengthen northward
across the eastern Lakes later Wednesday and Wednesday night.
Meanwhile, expansive high pressure will reside just northwest of
the lake. Tight pressure gradient between these two features and
cool air mass over the still warm lake will efficiently mix
stronger winds to the surface. In addition, the unstable
conditions will more effectively build waves to up to 10-14 ft
for the Illinois nearshore and 12-16 ft for the Indiana nearshore,
with occasional larger waves possible.

There is still some question regarding how far west the low
pressure system will track on Thursday, with a farther west track
potentially resulting in gales lingering a bit longer. This will
especially be the case for the Indiana nearshore zones. The
current favored scenario is for the gales to ease by daybreak
Thursday, but this certainly subject to change.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...3 PM Tuesday to
     7 PM Thursday.

     Lakeshore Flood Advisory...ILZ103-ILZ104...7 AM Wednesday to 4
     AM Thursday.

IN...Beach Hazards Statement...INZ001-INZ002...10 AM Tuesday to 4 AM
     Friday.

     Lakeshore Flood Advisory...INZ001-INZ002...7 AM Wednesday to 3
     PM Thursday.

LM...Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...3 AM
     Wednesday to 7 AM Thursday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742...3 PM Tuesday to 3
     AM Wednesday.

     Small Craft Advisory...IN nearshore waters until 3 AM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 20, 3:23 PM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
323 PM CDT Mon Sep 20 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-212030-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
323 PM CDT Mon Sep 20 2021 /423 PM EDT Mon Sep 20 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited damaging wind risk...up to 60 mph.
  Limited Flooding Risk.
  Limited Non Thunderstorm Wind Risk.

DISCUSSION...

A line of showers and scattered thunderstorms are expected to
move through northern Illinois and northwestern Indiana after dark
tonight. While widespread severe weather appears unlikely, the
strongest storms may produce winds strong enough to down tree
limbs especially near and west of the I-39 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
  High Swim Risk for Indiana Beaches
Wednesday and Thursday...
  Limited Non Thunderstorm Wind Risk.
  High Swim Risk.
Friday...
  Limited Non Thunderstorm Wind Risk.

DISCUSSION...

Showers and some thunderstorms are expected to linger Tuesday
morning across far eastern Illinois and northwest Indiana. Some of
these storms could produce very heavy downpours.

A long duration of gusty onshore winds behind the front through
Thursday will cause a life threatening combination of large waves
and strong currents on southern Lake Michigan. In addition, some
potential for minor lakeshore flooding  exists across parts of
northwest Indiana.

.SPOTTER INFORMATION STATEMENT...

  Spotters activation is not anticipated today or tonight.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the east at 30 mph.

LMZ740>745-212030-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
323 PM CDT Mon Sep 20 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 40 kt.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Wednesday...
  Gale force winds and or very hazardous waves are possible.
Thursday and Friday...
  Hazardous conditions for small craft are likely.

Borchardt

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Sep 20, 10:07 PM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1007 PM CDT Mon Sep 20 2021

ILZ010-210345-
Lee IL-
1007 PM CDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of western Lee County
through 1045 PM CDT...

At 1007 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrison to Tampico to near Kewanee.
Movement was east at 40 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dixon, Amboy, Woodhaven Lakes, Nelson, Harmon, Woodland Shores,
Eldena, Lee Center and Nachusa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4190 8963 4190 8948 4191 8946 4191 8943
      4190 8942 4189 8943 4189 8942 4190 8940
      4190 8938 4178 8928 4159 8927 4159 8963
TIME...MOT...LOC 0307Z 253DEG 36KT 4185 8988 4163 8978 4130 8999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kluber
Special weather statement, Sep 20, 10:48 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1048 PM CDT Mon Sep 20 2021

ILZ010-011-019-210430-
De Kalb IL-La Salle IL-Lee IL-
1048 PM CDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of northwestern La
Salle, Lee and southwestern De Kalb Counties through 1130 PM CDT...

At 1047 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Amboy to 7 miles west of
La Moille to Princeton. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mendota, Amboy, Shabbona, Earlville, Waterman, Franklin Grove,
Leland, Ashton, Paw Paw, Sublette, Woodhaven Lakes, Lee, Compton,
Steward, West Brooklyn, Eldena, Triumph and Lee Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4189 8923 4190 8878 4153 8878 4146 8917
      4158 8917 4159 8947 4173 8949
TIME...MOT...LOC 0347Z 247DEG 45KT 4166 8944 4154 8942 4140 8948

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kluber
Special weather statement, Sep 20, 11:44 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Chicago/Romeoville
1144 PM CDT Mon Sep 20 2021

ILZ004-005-011-012-019>021-032-210515-
Kane IL-Grundy IL-Boone IL-De Kalb IL-McHenry IL-Livingston IL-
Kendall IL-La Salle IL-
1144 PM CDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of northwestern
Livingston, western Kendall, La Salle, De Kalb, northwestern Grundy,
Kane, McHenry and Boone Counties through 1215 AM CDT...

At 1143 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Capron to near Waterman to near Minonk.
Movement was east at 35 mph.

HAZARD...Localized wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Aurora, Elgin, DeKalb, Crystal Lake, St. Charles, Oswego, Algonquin,
Lake in the Hills, Batavia, Belvidere, Woodstock, Huntley, Geneva,
Ottawa, Sycamore, Yorkville, Streator, Campton Hills, Plano and
Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4174 8835 4075 8883 4077 8893 4093 8893
      4093 8905 4110 8905 4111 8910 4177 8879
      4249 8893 4250 8836
TIME...MOT...LOC 0443Z 267DEG 32KT 4243 8877 4178 8873 4088 8913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Izzi

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 10:07 PM CDTSpecial Weather StatementLOTLee38 min
Sep 20, 10:48 PM CDTSpecial Weather StatementLOTLee42 min
Sep 20, 11:44 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, Kendall, LaSalle, McHenry31 min
Sep 21, 12:12 AM CDTSpecial Marine WarningLOT2 hr
Sep 21, 3:40 AM CDTLakeshore Flood AdvisoryLOTCook54 hr
Sep 21, 3:44 AM CDTGale WatchLOT11 hr
Sep 21, 3:06 PM CDTGale WarningLOT48 hr

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.